Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jan 22, 2008, 6:47 PM EST for Palm Beach County, Florida. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2008, 6:47 PM EST (23:47 UTC)
- Expired
- Jan 22, 2008, 8:45 PM EST
- In force
- 118 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 109 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KMFL 222351 FFWMFL FLC099-230145- /O.NEW.KMFL.FF.W.0001.080122T2347Z-080123T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIAMI FL 647 PM EST TUE JAN 22 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA... THIS INCLUDES THE CITY OF BOYNTON BEACH... * UNTIL 845 PM EST * AT 643 PM EST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A HEAVY SHOWER OVER THE WARNED AREA. PUBLIC REPORTS OF WATER ENTERING BUSINESSES NEAR THE INTERSECTION OF CONGRESS AND GATEWAY HAVE BEEN RECEIVED. RADAR ESTIMATES THAT IN EXCESS OF SEVEN INCHES HAVE FALLEN DURING THE PAST TWO HOURS. A STORM SPOTTER IN BOYNTON BEACH REPORTED IN EXCESS OF FIVE INCHES BEFORE HIS RAIN GAUGE OVERFLOWED AT 6 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY. LAT...LON 2651 8006 2652 8015 2660 8013 2659 8005 TIME...MOT...LOC 2347Z 180DEG 0KT 2655 8009 $$ KOB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 2:47 PM EST, 4 hours earlier.
Area forecast discussion, Jan 22, 2:47 PM EST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 247 PM EST TUE JAN 22 2008 .DISCUSSION...IT WAS NOT AS WET TODAY AS EXPECTED EARLIER...BUT SOME SHOWERS ARE FINALLY DEVELOPING AGAIN OVER EASTERN AREAS. DROPPED POPS BACK TO CHANCE CATEGORY AREA WIDE THROUGH THIS EVENING DUE TO THE LESSER COVERAGE CURRENTLY DEPICTED AND EXPECTATIONS OF ONLY SCATTERED COVERAGE THROUGH THIS EVENING. STILL AN OUTSIDE SHOT AT THUNDER...SO WILL LEAVE SLIGHT CHANCE TSRA THROUGH 00Z. THE ATLANTIC HIGH WILL CONTINUE TO RIDGE WEAKLY ACROSS FLORIDA TO OUR NORTH. THIS WILL MAINTAIN AN E-SE WIND FLOW...BUT MUCH WEAKER THAN RECENT. THIS WEAKER FLOW...COMBINED WITH HIGH SURFACE MOISTURE/DEWPOINTS IN THE 60S...COULD LEAD TO FOG FORMATION OVERNIGHT. GFS/NAM BOTH SHOW THE POSSIBILITY OF DENSE FOG AT KPGD OVERNIGHT...SO OUR INTERIOR AREAS WILL NEED TO BE WATCHED CLOSELY. FOR NOW...KEPT PATCHY FOG MENTION ALL BUT THE EAST COAST AREAS. ONLY THING GOING AGAINST DEPICTING A WIDER COVERAGE OF FOG IS THE EXTENSIVE CLOUDINESS THAT COULD CONTINUE TO MOVE OVER THE AREA THROUGHOUT THE NIGHT. I THINK THAT HOW LOW THE VISIBILITY WILL GET IS HIGHLY DEPENDENT ON THE AMOUNT OF CLOUDINESS OVERNIGHT. IF IT CLEARS MORE THAN EXPECTED...DENSE FOG WILL BE POSSIBLE MAINLY INLAND AREAS...BUT FOR NOW THIS IS UNCERTAIN SO LEFT THIS OUT OF THE FCST AT THIS TIME. A COLD FRONT OVER THE OHIO VALLEY WILL MOVE SOUTHEAST TONIGHT/WED...WITH THE TAIL END DRAPING ACROSS NORTH INTO CENTRAL FL BY WED AFTERNOON. NO SIGNIFICANT FOCUS FOR ANYTHING MORE THAN ISOLATED SHOWERS EXPECTED LOCALLY LATER TONIGHT THRU WED. ONE FLY IN THE OINTMENT WOULD BE IF A MORE WELL-DEFINED LAND BREEZE WERE TO SET UP OVERNIGHT TONIGHT. NAM-WRF SHOWS A SUBTLE LAND BREEZE...BUT NOT GOING FULLY NW ALONG THE EAST COAST...SO FOR NOW WILL BUY INTO THE INHERITED POPS WHICH MATCH UP CLOSE TO GUIDANCE. HOWEVER...IF LAND BREEZE DEVELOPS...THIS WOULD LEAD TO BETTER CONVERGENCE EAST COAST WED MORNING...POSSIBLY LEADING TO MORE SHOWERS...BUT THIS IS NOT CURRENTLY EXPECTED. A STRONGER SHORTWAVE WILL DIG SOUTHEAST TO PUSH THE FRONT ACROSS SOUTH FL THU EVENING. WARM/HUMID CONDITIONS WILL BE ENTRENCHED ACROSS THE AREA AHEAD OF THE FRONT THU...BUT COOLER WEATHER WILL POUR IN THU NIGHT-FRI...THOUGH NOTHING OF SIGNIFICANCE TEMP-WISE. ISOLATED SHOWERS AHEAD OF FRONT WILL END DURING THE EVENING. HIGH WILL MOVE EAST QUICKLY BEHIND THE FRONT AS THE SHORTWAVE WILL NOT BE DEEP AND WILL MOVE EAST TO OUR NORTH. THUS...WINDS WILL TURN NE THEN EASTERLY BY THIS WEEKEND. THIS WILL BRING MODERATING TEMPS TO THE AREA. EXTENDED MOS NUMBERS LOOK LOW AND WILL NOT MAKE ANY CHANGES TO THE EXTENDED FCST. && .AVIATION...THE VIS AND CEILING SHOULD REMAIN IN VFR CONDITIONS TONIGHT INTO WEDNESDAY. THERE COULD STILL BE SOME SHOWERS AND MAYBE A THUNDERSTORM OR TWO THIS AFTERNOON INTO TONIGHT...BUT THE COVERAGE WILL BE LESS THAN 20 PERCENT FOR THE THUNDERSTORMS. SO WILL ONLY MENTION VCSH IN THE TAF SITES FOR THIS AFTERNOON INTO THIS EVENING. THE WINDS WILL ALSO REMAIN BELOW 10 KNOTS OR LESS FOR TONIGHT INTO TUESDAY MORNING FROM THE EASTERLY DIRECTION. THERE COULD ALSO BE SOME PATCHY FOG OVER THE INTERIOR AND WEST COAST AREAS LATE TONIGHT INTO WEDNESDAY MORNING. SO WILL PUT A TEMPO GROUP IN FOR FOG FOR KTMB AND TAPF TAF SITES BETWEEN 10Z AND 12Z. && .MARINE...WINDS HAVE BEEN FINALLY SUBSIDING ACROSS THE LOCAL WATERS TODAY...BUT STILL ARE HIGHER THAN GFS INDICATES...SO FOLLOWED THE NAM IN THE SHORT TERM. STILL...WINDS NOW ARE AT OR UNDER 15 KT AT THE OB SITES (WHEN TAKING INTO ACCOUNT SENSOR HGHT). WILL NEED AN EXERCISE CAUTION FOR SMALL CRAFT THIS EVENING DUE TO SEAS OF UP TO 6 FT...BUT SEAS WILL SUBSIDE THROUGHOUT THE NIGHT. WINDS/SEAS WILL BE TRANQUIL NEXT FEW DAYS...BUT THEN THE NEXT COLD FRONT COMES THROUGH THU EVENING. THIS WILL LEAD TO INCREASING WINDS/SEAS THU NIGHT THROUGH FRI...ESPECIALLY IN THE GULF STREAM DUE TO THE NORTHERLY FLOW AGAINST THE CURRENT. WINDS LOOK TO TURN EAST AND CONTINUE QUITE BRISK AT 15-20 KT OVER THE UPCOMING WEEKEND...LEADING TO ANOTHER WEEKEND OF HEIGHTENED RIP CURRENT POTENTIAL. && .FIRE WEATHER...NO CONCERNS AS RHS WILL REMAIN WELL ABOVE CRITICAL LEVELS OVER THE NEXT FEW DAYS. DRIER AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT THU EVENING...BUT BOTH GFS/NAM SHOW THAT WINDS WILL TURN QUICKLY NE SO AT THIS TIME...CRITICAL RHS ARE NOT EXPECTED BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 68 80 67 81 / 30 20 20 20 FORT LAUDERDALE 70 80 69 82 / 30 20 20 20 MIAMI 69 81 69 82 / 30 20 20 20 NAPLES 64 80 67 77 / 30 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WEATHER...57/DG AVIATION...54/BNB
Hazardous weather outlook, Jan 22, 10:50 AM EST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1050 AM EST TUE JAN 22 2008 FLZ063-066>075-168-172>174-230100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1050 AM EST TUE JAN 22 2008 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THIS AFTERNOON... ...A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS OF 15 TO 20 KNOTS, COMBINED WITH LOW TIDE AROUND 2 PM, LEAD TO A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES THIS AFTERNOON. THUNDERSTORMS: ENOUGH INSTABILITY IN THE UPPER ATMOSPHERE WILL LEAD TO POSSIBLE ISOLATED THUNDERSTORMS. AN OCCASIONAL LIGHTNING STRIKE WILL BE THE MAIN HAZARD FROM THE STORMS. WAVES: THOUGH WINDS WILL BE GRADUALLY DECREASING, GULF STREAM SEAS WILL STILL BE 4 TO 6 FEET FOR THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:43 AM EST | Marine Weather Statement | MFL | 11 hr | |
| Jan 22, 5:57 PM EST | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.